MAUDE Adverse Event Report: ARTHREX, INC. DRIVER, T10 HEXALOBE, SHORT, BEVELED FT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER, T10 HEXALOBE, SHORT, BEVELED FT; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER, T10 HEXALOBE, SHORT, BEVELED FT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy surgery the driver broke.The breakage point was outside of the patient and nothing had to be retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint is confirmed.Upon visual inspection, it was noted that the drive geometry at the distal tip of the returned ar-8741-40s had broken.No fragments were returned for inspection.Functional test not performed due to the damage to the device.The most likely cause is attributed to over-torquing/over-engaging the driver within the screw head.

Brand Name
DRIVER, T10 HEXALOBE, SHORT, BEVELED FT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17995103
Report Number1220246-2023-08332
Device Sequence Number5945362
Product Code LXH
UDI-Device Identifier00888867362642
UDI-Public00888867362642
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER, T10 HEXALOBE, SHORT, BEVELED FT
Device Catalogue NumberAR-8741-40S
Device Lot Number1392132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown